×

zbMATH — the first resource for mathematics

On a theorem of Schauffler. (English. Russian original) Zbl 0816.20066
Math. Notes 53, No. 2, 172-179 (1993); translation from Mat. Zametki 53, No. 2, 84-93 (1993).
Let \((Q,\Sigma)\) be an algebra, where \(\Sigma \subseteq \Omega\) and \(\Omega\) is the set of all binary operations on \(Q\). Assume also that for every \(X, Y \in \Sigma\), there are \(Z, U \in \Sigma\), such that for all \(x, y, z \in Q\) the following equality holds: (1) \(X(Y(x,y),z) = Z(x,U(y,z))\) [(2) \(Z(U(x,y),z) = X(x,Y(y,z))\)]. Then: 1) \((Q,\Sigma)\) is said to be left globally associative (it is an LA-algebra or LA-system) iff (1) holds: 2) \((Q,\Sigma)\) is right globally associative (an RA- algebra, RA-system) iff (2) holds; and 3) \((Q,\Sigma)\) is said to be globally associative (or A-algebra, A-system) iff it is an LA- and RA- algebra [V. D. Belousov, Mat. Sb., Nov. Ser. 55(97), 221-236 (1961; Zbl 0124.25603)]. The first result about A-algebras is R. Schauffler’s theorem [Math. Z. 67, 428-435 (1957; Zbl 0077.24703)]: Let \(\Sigma\) be defined in the following way: \(A \in \Sigma\) iff \((Q,A)\) is a quasigroup. Then \((Q,\Sigma)\) is an A-algebra iff \(| Q| \leq 3\). Note that this is one of the first results on \(\forall \exists (\forall)\)-identities [the author, Superidentities and supervarieties in algebras [in Russian], Izd. Erevan Gos. Univ., Erevan (1990; Zbl 0728.08013)].
In the present paper, in the first place, several modifications of Schauffler’s theorem are formulated, including as a new result the following two laws: (3) \(X(X(x,y),z) = Y(x,Z(y,z))\); and (4) \(X(x,X(y,z)) = Y(Z,(x,y),z)\). A part of the main result (including the above mentioned modifications of Schauffler’s theorem) is the following: Let \(\Omega\) be the set of all binary operations on \(Q\) and \(\Omega_ k\) the set of all quasigroup operations on \(Q\). Then the following statements are equivalent: 1) for all \(X, Y \in \Omega_ k\) there are \(Z, U \in \Omega\) such that law (1) holds; 2) for all \(X, Y \subseteq \Omega_ k\) there are \(Z, U \in \Omega\) such that law (2) holds; 3) for every \(X \in \Omega_ k\) there are \(Y, Z \in \Omega\) such that law (3) is satisfied; 4) for every \(X \in \Omega_ k\) there are \(Y, Z \in \Omega\) such that law (4) holds; and 5) the set \(Q\) is infinite or \(| Q| \leq 3\).

MSC:
20N05 Loops, quasigroups
20M20 Semigroups of transformations, relations, partitions, etc.
08A62 Finitary algebras
PDF BibTeX Cite
Full Text: DOI
References:
[1] R. Schauffler, ?Die Assoziativität im Ganzen besonders bei Quasigruppen,? Math. Z.,67, No. 5, 428-435 (1957). · Zbl 0077.24703
[2] V. D. Belousov, ?Systems of quasigroups with generalized identities,? Usp. Mat. Nauk,20, No. 1, 75-146 (1965). · Zbl 0135.03503
[3] Yu. M. Movsisyan, Superidentitites and Supervarieties in Algebras [in Russian], Izd. Erevan. Gos. Univ., Erevan (1990).
[4] J. Usan, ?Globally associative systems of ternary quasigroups. A ternary analogue of a theorem of Schauffler,? Math. Balkanica,1, 273-281 (1971).
[5] J. Usan and M. R. ?i?ovic, ?An n-ary analogue of Schauffler’s theorem,? Publ. Inst. Math. (Beograd),19, 167-172 (1975).
[6] A. Krape?, ?Generalized associativity on groupoids,? Publ. Inst. Math. (Beograd),28, 105-112 (1980). · Zbl 0503.20022
[7] S. MacLane, Homology, Academic Press, New York, and Springer-Verlag, Berlin (1963).
[8] R. H. Bruck, ?Some results in the theory of quasigroups,? Trans. Amer. Math. Soc.,55, 19-52 (1944). · Zbl 0063.00635
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.